Texas, 2007Flash Flood in Texas, May 31, 2007
May 31, 2007 · NWS EWX · 1 event in 1 county or zone
Scattered thunderstorms produced heavy rain and flash flooding in Llano County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms produced heavy rain and flash flooding in Llano County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 31, 5:49 AM CST, 41 minutes earlier.
Area forecast discussion, May 31, 5:49 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 AM CDT THU MAY 31 2007
.AVIATION...I-35 CORRIDOR TERMINALS MVFR CIGS WITH SCATTERED
SHOWERS AND THUNDERSTORMS LOCALLY LOWERING VSBYS AOB 3 MILES KAUS
AND KHYI TERMINALS TIL 17Z. AFTER 17Z BCMG VFR. MVFR CIGS
RETURNING AFT 09Z. KDRT TERMINAL MVFR CIGS BECOMING AFTER 17Z VFR.
WINDS SOUTHEAST 10 TO 15 KTS EXCEPT VARIABLE IN AND NEAR
THUNDERSTORMS.
&&
.PREV DISCUSSION... /ISSUED 628 AM CDT THU MAY 31 2007/
UPDATE...
MCS HAS CROSSED INTO OUR CWA AND IS MOVING SOUTHWARD THROUGH
BURNET AND WILLIAMSON COUNTIES. DOING AN UPDATE TO GRIDS AND ZONES
TO INCREASE POPS...QPF...AND SKY COVER THIS MORNING OVER THE
NORTHEASTERN COUNTIES.
PREV DISCUSSION... /ISSUED 358 AM CDT THU MAY 31 2007/
DISCUSSION...
BEEN WATCHING MCS ON THE NORTHERN BORDER OF OUR CWA. ITS BEEN
THREATENING TO MOVE SOUTHWARD...BUT IS HAVING A VERY DIFFICULT
TIME OF IT. ITS BEEN PRODUCING HEAVY RAIN AND SOME SEVERE
WEATHER. 08Z LAPS ANALYSIS SHOWS AROUND 2500 J/KG OF CAPE...BUT
ALSO 65 J/KG OF CIN IN LLANO AND BURNET COUNTIES. IF STORMS MAKE
IT HERE THEY WILL BE QUITE STRONG. HAVE INCLUDED A SLIGHT CHANCE FOR
SEVERE THUNDERSTORMS AND HEAVY RAIN IN PRE-FIRST PERIOD.
ONCE WE DISPOSE OF THE MCS UPPER LEVEL RIDGING WILL CONTROL THE
WEATHER FOR THE SHORT TERM. SOUTH TO SOUTHEASTERLY FLOW IN THE
BOUNDARY LAYER WILL MEAN HOT AND HUMID DAYS AND WARM OVERNIGHT
LOW TEMPS. THESE CONDITIONS WILL PERSIST THROUGH SATURDAY. POPS
INCREASE STARTING SUNDAY EVENING WITH THE APPROACH OF A FRONTAL
SYSTEM. THE FRONT LOOKS LIKE IT WILL ONLY DROP AS FAR SOUTH AS
CENTRAL TEXAS...BUT WILL BE CLOSE ENOUGH TO CAUSE LOW END CHANCE
POPS IN OUR NORTHERN COUNTIES. THE FRONT WILL STALL OVER CENTRAL
TEXAS KEEPING POPS SLIGHT/CHANCE THROUGH TUESDAY. DONT EXPECT ANY
BIG CHANGES IN TEMPS DURING THIS PERIOD AS ANY COLD AIR WILL STAY NORTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 92 71 89 71 89 / 50 - - 10 -
AUSTIN BERGSTROM INTL AIRPORT 91 70 90 69 90 / 30 - - 10 -
DEL RIO INTL AIRPORT 93 73 94 73 93 / 10 - - 10 -
SAN ANTONIO INTL AIRPORT 90 70 89 71 89 / 10 - - 10 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/02
Hazardous weather outlook, May 31, 5:34 AM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 AM CDT THU MAY 31 2007
TXZ171>173-183>194-202>209-217>225-228-011145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
634 AM CDT THU MAY 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED HEAVY THUNDERSTORMS MAY OCCUR EARLY THIS MORNING ACROSS
WILLIAMSON..NORTHERN TRAVIS..BURNET AND LLANO COUNTIES.
LOCALIZED FLOODING MAY OCCUR PARTICULARLY IN LOW LYING OR FLOOD
PRONE AREAS. OTHERWISE..NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Llano
- When
- May 31, 6:30 AM CST to 7:30 AM CST
- Where
- Llano County, Llano
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.750, -98.670
Scattered showers and thunderstorms produced general 2 to 3 inch rain amounts in Llano in less than two hours. Brief flash flooding closed several streets in the city in the morning.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 31, 20071 death · 1 event
- Hail and Damaging Winds in Kansas, May 31, 20073 injured · $1.6 million · 1.75 in hail · 28 events
- Tornado and Hail in Kansas, May 31, 2007$3.0 million · EF0 · 26 events
- Tornadoes and Flash Flooding in Texas, May 31, 2007$375,000 · EF0 · 20 events
- Tornadoes and Hail in Oklahoma, May 31, 2007$46,000 · EF1 · 12 events
- Hail and Damaging Wind in Nebraska, May 31, 2007$155,000 · 1 in hail · 5 events
- Flash Flood and Damaging Wind in Kansas, May 31, 2007$50,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Kansas, May 31, 2007$15,000 · 1.75 in hail · 20 events
- Tornado and Hail in Kansas, May 31, 2007EF0 · 26 events
- Hail and Damaging Winds in New York, May 31, 20072 injured · 1.75 in hail · 9 events
- Hail and Damaging Winds in Pennsylvania, May 31, 2007$20,000 · 1.5 in hail · 5 events
- Hail in Texas, May 31, 20072.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33399.